MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-05-04-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 5mm x 2mm amplatzer piccolo device was chosen for implantation into a 7 week old 1.4 kilogram patient.The 5mm x 2mm was determined to be too small so a 5mm x 4mm amplatzer piccolo was attempted to be implanted.The device was deployed but after release from the cable it migrated.The device was snared and removed.The patient remained stable throughout the procedure.No further devices were attempted and the patient underwent surgical ligation of the patent ductus arteriosus on (b)(6) 2023.
 
Additional Manufacturer Narrative
An event of device embolization to the left pulmonary artery and explant was reported.The embolized device was successfully retrieved by snare and removed from the body out of the lpa without issue.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the root cause of the reported incident could not be conclusively determined.However, it was noted that patient's pda was too large to be closed with available piccolo devices.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 5mm x 2mm amplatzer piccolo device was chosen for implantation into a 7 week old 1.4 kilogram patient with the following patent ductus arteriosus (pda) dimensions: minimal diameter 4.2 mm, length of 8 mm, and diameter at aortic ampulla of 5 mm.Sizing was determined via angiogram.The 5mm x 2mm was advancing to the pda, but it seemed unstable due to mis-sizing so a 5mm x 4mm amplatzer piccolo was attempted to be implanted.The device was implanted and stable on fluoroscopy imaging, but by the time echocardiographic imaging was brought up to confirm positioning, the device had completely dislodged and traveled to the left pulmonary artery.There was no obstruction of blood flow.The device was snared and removed.The patient remained stable throughout the procedure.There was no clinically significant delay and no patient consequences.No further devices were attempted and the patient underwent surgical ligation of the patent ductus arteriosus on (b)(6) 2023.The physician thought the patient's pda was too large to be closed with available piccolo devices.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18092462
Report Number2135147-2023-04917
Device Sequence Number5993010
Product Code MAE
UDI-Device Identifier05415067031044
UDI-Public05415067031044
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number9-PDAP-05-04-L
Device Lot Number7026235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 WK
Patient SexFemale
Patient Weight1 KG